Alert archive / Idaho / Flash Flood Warnings in 2014
Flash Flood Warning 38, NWS Pocatello, ID
NWS Pocatello, ID issued this flash flood warning at Aug 8, 2014, 9:52 PM MDT for Blaine County, Idaho. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 8, 2014, 9:52 PM MDT (03:52 UTC)
- Expired
- Aug 9, 2014, 12:00 AM MDT
- In force
- 2 hr
- Issued by
- NWS Pocatello, ID
- Area
- Storm-based polygon
- Flood severity
- None
County Blaine County, ID
The radar
The Boise radar (KCBX), 134 km from the middle of the area, began a volume at 03:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Boise Airport, ID (KBOI), launched 00:00Z, 3.9 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3245 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 13 m²/s²
- 0-3 km storm-relative helicity
- 59 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
822
WGUS55 KPIH 090352
FFWPIH
IDC013-090600-
/O.NEW.KPIH.FF.W.0038.140809T0352Z-140809T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE POCATELLO ID
952 PM MDT FRI AUG 8 2014
THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A
* FLASH FLOOD WARNING FOR...
WEST CENTRAL BLAINE COUNTY IN CENTRAL IDAHO...
* UNTIL 1200 AM MDT
* AT 942 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A LINE OF THUNDERSTORMS MOVING SLOWLY EAST AT 10 MPH INTO THE
BEAVER CREEK FIRE SCAR. ACCUMULATIONS OF 0.50 TO 1.50 INCHES OF
PRECIPITATION ARE EXPECTED OVER THE NEXT HOUR.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
&&
LAT...LON 4367 11467 4370 11451 4362 11434 4354 11433
4355 11459 4356 11460 4357 11463 4359 11465
4359 11468 4360 11469
$$
HUSTON1 follow-up statement
629
WGUS75 KPIH 090438
FFSPIH
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE POCATELLO ID
1038 PM MDT FRI AUG 8 2014
IDC013-090447-
/O.CAN.KPIH.FF.W.0038.000000T0000Z-140809T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BLAINE ID-
1038 PM MDT FRI AUG 8 2014
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR WEST CENTRAL BLAINE
COUNTY...
THE THUNDERSTORMS THAT PROMPTED THE WARNING COLLAPSED AS THEY
ENTERED THE WARNED AREA. RAINFALL ACCUMULATIONS OF 0.10 TO 0.30 ARE
ALL THAT IS ANTICIPATED AT THIS TIME AND THUS THE WARNING HAS BEEN
CANCELLED.
LAT...LON 4367 11467 4370 11451 4362 11434 4354 11433
4355 11459 4356 11460 4357 11463 4359 11465
4359 11468 4360 11469
$$
HUSTONWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this flash flood warning went out at Aug 8, 1:46 PM MDT, 8 hours 6 minutes earlier.
Area forecast discussion, Aug 8, 1:46 PM MDT, 8 hours 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 146 PM MDT FRI AUG 8 2014 .DISCUSSION... MOIST PATTERN CONTINUES ACROSS THE REGION. THUNDERSTORMS ARE DEVELOPING ACROSS THE MOUNTAINS AND HIGHLANDS THIS AFTERNOON. THE LOW PRESSURE SYSTEM RESPONSIBLE FOR PRODUCING WIDESPREAD THUNDERSTORMS OVER THE PAST FEW DAYS HAS MOVED EAST OF THE REGION. AS A RESULT...COVERAGE IS SOMEWHAT LOWER TODAY...MAINLY CONFINED TO THE MOUNTAINS AND HIGHLANDS. HEAVY RAIN IS STILL A POSSIBILITY WITH THESE STORMS AND A FLASH FLOOD WATCH REMAINS IN EFFECT FOR THE BEAVER CREEK BURN AREA THROUGH TONIGHT. A WEAK UPPER LEVEL SHORTWAVE TROUGH WILL MOVE THROUGH THE REGION ON SATURDAY. THIS WILL FIRE OFF SEVERAL THUNDERSTORMS ACROSS THE ENTIRE REGION SATURDAY AFTERNOON. HAVE INCREASED CHANCES BY ABOUT 10 PERCENT EVERYWHERE. DEBATING WHETHER OR NOT TO CONTINUE THE FLOOD WATCH INTO SATURDAY. THE COVERAGE APPEARS TO BE A LITTLE LESS AROUND THE SHOSHONE TO KETCHUM AREAS ON SATURDAY. WILL HOLD OFF ON EXTENDING THE FLOOD WATCH AND ALLOW MID SHIFT TO REEVALUATE. ELSEWHERE HEAVY RAIN WITH THUNDERSTORMS WILL REMAIN A STRONG POSSIBILITY. MAY GET A BIT OF A REPRIEVE ON SUNDAY AND MONDAY AS AN UPPER LEVEL RIDGE SETTLES IN OVER THE REGION. MONSOON MOISTURE WILL REMAIN IN PLACE...HOWEVER THE RIDGE WILL HELP TO SQUASH ACTIVITY FROM DEVELOPING IN MANY AREAS. BEST CHANCES FOR STORMS WILL BE IN THE MOUNTAINS...BUT COVERAGE MAY REMAIN ISOLATED. BY MIDDLE OF NEXT WEEK AN UPPER TROUGH OVER THE PACIFIC NORTHWEST WILL HELP TO ENHANCE THUNDERSTORMS COVERAGE ONCE AGAIN. COULD BE RATHER WET AGAIN FROM MIDWEEK ONWARD. VALLE && .AVIATION...ISOLATED TO SCATTERED THUNDERSTORMS EXPECTED THIS AFTERNOON AND EARLY EVENING. HAVE VICINITY THUNDERSTORMS AT ALL TAF SITES. BEST CHANCE ON STATION WOULD BE SUN. EXPECT AFTERNOON CONVECTION AGAIN ON SATURDAY. WINDS WILL BE LIGHT OUTSIDE OF CONVECTIVE ACTIVITY WITH VFR CONDITIONS EXPECTED. ONLY NON VFR CONDITIONS UNDER HEAVY THUNDERSTORM RAIN. GK && .FIRE WEATHER...VERY MOIST AIR MASS CONTINUES TO PERSIST OVER SOUTHEAST IDAHO TODAY. ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS EXPECTED ACROSS THE ENTIRE REGION EARLY THIS EVENING. EXPECT THE SHOWERS AND THUNDERSTORMS TO AGAIN DEVELOP SATURDAY. RELATIVELY HIGH HUMIDITY WILL CONTINUE INTO NEXT WEEK WITH PERHAPS ANOTHER RELATIVELY WET PERIOD BY THE MIDDLE OF THE WEEK. GK && .PIH WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH UNTIL 11 PM MDT THIS EVENING IDZ031. &&
In the hours before
Special weather statement, Aug 8, 8:01 PM MDT, 1 hour 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE POCATELLO ID
801 PM MDT FRI AUG 8 2014
IDZ021-023-090300-
CARIBOU ID-BINGHAM ID-BONNEVILLE ID-BANNOCK ID-
801 PM MDT FRI AUG 8 2014
THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
NORTHEASTERN BANNOCK COUNTY IN SOUTHEAST IDAHO
EXTREME SOUTH CENTRAL BONNEVILLE COUNTY IN SOUTHEAST IDAHO
SOUTHEASTERN BINGHAM COUNTY IN SOUTHEAST IDAHO
WESTERN CARIBOU COUNTY IN SOUTHEAST IDAHO
AT 754 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM FORT HALL MOUNT
PUTNAM TO ROBIN...MOVING EAST AT 20 MPH.
WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH
HEAVY RAIN THROUGH 900 PM MDT.
LOCATIONS IMPACTED THROUGH 900 PM MDT INCLUDE...
CHESTERFIELD...
HATCH...
GRACE AND NITER...
LAT...LON 4259 11158 4257 11164 4250 11160 4242 11161
4241 11166 4259 11236 4306 11230 4307 11150
TIME...MOT...LOC 0201Z 280DEG 21KT 4295 11219 4260 11225
HUSTONSpecial weather statement, Aug 8, 8:27 PM MDT, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE POCATELLO ID
827 PM MDT FRI AUG 8 2014
IDZ025-090330-
BEAR LAKE ID-FRANKLIN ID-
827 PM MDT FRI AUG 8 2014
THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
SOUTHEASTERN FRANKLIN COUNTY IN SOUTHEAST IDAHO
SOUTHERN BEAR LAKE COUNTY IN SOUTHEAST IDAHO
UNTIL 930 PM MDT
AT 823 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR FISH HAVEN..MOVING SOUTHEAST AT 30 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING.
LOCATIONS IMPACTED INCLUDE...
RURAL SOUTHEASTERN BEAR LAKE COUNTY...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
LAT...LON 4200 11104 4200 11158 4215 11169 4224 11161
4224 11148 4219 11104
TIME...MOT...LOC 0227Z 294DEG 26KT 4203 11134
HINSBERGERSpecial weather statement, Aug 8, 8:52 PM MDT, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE POCATELLO ID
852 PM MDT FRI AUG 8 2014
IDZ023-025-090345-
BEAR LAKE ID-CARIBOU ID-BINGHAM ID-BONNEVILLE ID-BANNOCK ID-
852 PM MDT FRI AUG 8 2014
THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
EXTREME EAST CENTRAL BANNOCK COUNTY IN SOUTHEAST IDAHO
SOUTH CENTRAL BONNEVILLE COUNTY IN SOUTHEAST IDAHO
SOUTHEASTERN BINGHAM COUNTY IN SOUTHEAST IDAHO
CARIBOU COUNTY IN SOUTHEAST IDAHO
NORTHWESTERN BEAR LAKE COUNTY IN SOUTHEAST IDAHO
AT 848 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 14 MILES NORTHEAST
OF CHESTERFIELD TO 8 MILES EAST OF HATCH TO GRACE...MOVING EAST AT
20 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 45 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING AS THEY SWEEP THROUGH BLACKFOOT
RESERVOIR...HENRY AND SODA SPRINGS THROUGH 945 PM MDT.
LOCATIONS IMPACTED INCLUDE...
GRACE...
SODA SPRINGS...
CONDA AND HENRY...
WAYAN...
IF YOU ARE ON THE BLACKFOOT RESERVOIR...GET OFF THE LAKE AND TAKE
SHELTER IMMEDIATELY.
LAT...LON 4313 11119 4282 11106 4250 11119 4252 11191
4284 11178 4314 11192
TIME...MOT...LOC 0250Z 271DEG 18KT 4306 11175 4283 11165
4260 11175
HUSTONSpecial weather statement, Aug 8, 9:22 PM MDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE POCATELLO ID
922 PM MDT FRI AUG 8 2014
IDZ031-090415-
BLAINE ID-
922 PM MDT FRI AUG 8 2014
THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
WEST CENTRAL BLAINE COUNTY IN CENTRAL IDAHO
AT 918 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED TWO
THUNDERSTORMS 16 MILES NORTHEAST OF CORRAL...MOVING EAST TOWARD THE
BEAVER CREEK FIRE SCAR AT 20 MPH.
WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
MODERATE RAIN.
LOCATIONS IMPACTED INCLUDE...
RURAL WESTERN BLAINE COUNTY...
LAT...LON 4365 11467 4368 11467 4368 11423 4341 11427
4344 11453 4348 11452 4350 11457 4353 11460
4356 11459 4360 11469
TIME...MOT...LOC 0321Z 275DEG 16KT 4358 11480
HUSTONLocal storm report, Aug 8, 9:28 PM MDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO ID
928 PM MDT FRI AUG 08 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0805 PM FLASH FLOOD 3 W ARIMO 42.56N 112.23W
08/08/2014 BANNOCK ID LAW ENFORCEMENT
ROAD CLOSURES BETWEEN ARIMO AND ROBIN DUE TO STANDING
WATER UP TO 12 INCHES DEEP.
&&
JAHLocal storm report, Aug 8, 9:36 PM MDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO ID
936 PM MDT FRI AUG 08 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0936 PM HEAVY RAIN WNW SODA SPRINGS 42.66N 111.60W
08/08/2014 M0.50 INCH CARIBOU ID TRAINED SPOTTER
0.50 INCHES IN 20 MINUTES.
&&
MHThe office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 8, 6:01 PM MDT | Special Weather Statement | PIH | Oneida | 44 min |
| Aug 8, 6:15 PM MDT | Severe Thunderstorm Warning | PIH | Blaine, Cassia, Minidoka, Power | 4 min |
| Aug 8, 6:21 PM MDT | Severe Thunderstorm Warning | PIH | Bannock, Bingham, Blaine, Cassia, Minidoka, Power | 39 min |
| Aug 8, 6:35 PM MDT | Special Weather Statement | PIH | Bear Lake | 55 min |
| Aug 8, 7:04 PM MDT | Special Weather Statement | PIH | Bingham | 56 min |
| Aug 8, 7:35 PM MDT | Special Weather Statement | PIH | Bear Lake | 55 min |
| Aug 8, 7:45 PM MDT | Special Weather Statement | PIH | Franklin | 60 min |
| Aug 8, 8:01 PM MDT | Special Weather Statement | PIH | Bannock | 59 min |
| Aug 8, 8:27 PM MDT | Special Weather Statement | PIH | Bear Lake | 63 min |
| Aug 8, 8:52 PM MDT | Special Weather Statement | PIH | Caribou | 53 min |
| Aug 8, 9:22 PM MDT | Special Weather Statement | PIH | Camas | 53 min |
| Aug 9, 3:06 AM MDT | Flash Flood Watch | PIH | 17 hr | |
| Aug 9, 1:17 PM MDT | Flash Flood Warning | PIH | Blaine | 4 hr |
| Aug 9, 3:17 PM MDT | Special Weather Statement | PIH | Oneida | 58 min |
| Aug 9, 3:21 PM MDT | Special Weather Statement | PIH | Cassia | 54 min |
| Aug 9, 3:38 PM MDT | Special Weather Statement | PIH | Blaine | 52 min |
| Aug 9, 3:48 PM MDT | Special Weather Statement | PIH | Custer | 57 min |
| Aug 9, 4:21 PM MDT | Special Weather Statement | PIH | Franklin | 54 min |
| Aug 9, 4:25 PM MDT | Special Weather Statement | PIH | Cassia | 50 min |
| Aug 9, 4:30 PM MDT | Special Weather Statement | PIH | Cassia | 45 min |
| Aug 9, 4:44 PM MDT | Flash Flood Warning | PIH | Cassia | 3 hr |
| Aug 9, 5:12 PM MDT | Flash Flood Warning | PIH | Blaine | 2 hr |
| Aug 9, 5:30 PM MDT | Special Weather Statement | PIH | Minidoka | 60 min |
Nearby
Flash Flood Warnings in Idaho, 2014Every flash flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.